It is currently Thu Aug 24, 2017 1:24 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 10 posts ] 
Author Message
PostPosted: Thu May 31, 2012 9:22 pm 
Offline
Power Poster
Power Poster
User avatar

Joined: Wed May 30, 2012 9:31 pm
Posts: 45
Location: Rochester
I've noticed for a while now, that I'm mildly aware of it (and not even realizing most of the time, how or why or what) that my legs, ankles and abdomen area is very tender and sensitive. I've ruled out neuropathic pain and some other common conditions and I believe I've come to find out that- what is most likely edema, is actually from the Suboxone. The swelling is only very mild, nothing major but still it's at times, uncomfortable and is noticeable while bending over to pick something up off of the ground, as an example. I'm not ruling out the possibility that it may be something else, but I read on the package insert that it may cause swelling of the arms & legs, and it's my abdomen and legs, lower legs that are the problem and are mildly swollen. I even take one daily Aleve, which I would think would be helping, but I'm not so sure.

Anyone experiencing similar symptoms but maybe misattributed it to something else, perhaps? Please post comments.



Dr. I


Top
 Profile  
 
 Post subject: You are correct
PostPosted: Fri Jun 01, 2012 8:42 pm 
Offline
Power Poster
Power Poster
User avatar

Joined: Thu May 24, 2012 3:57 pm
Posts: 51
Oh yes, I had this issue the whole time I was on Sub last time. My lower legs and feet would get really "tight" feeling and swell up terribly. One thing that will help is to lower your sodium intake. And don't sit for extended periods, or if you do elevate your feet. And if it persists, your doc can give you a diaretic pill (they're generic and dirt cheap) that will do the trick.

Bunny


Top
 Profile  
 
 Post subject:
PostPosted: Sat Jun 02, 2012 12:39 pm 
Offline
Power Poster
Power Poster
User avatar

Joined: Fri Mar 02, 2012 7:39 pm
Posts: 56
I often notice this in my legs, mostly around my shins. It usually happens after I've been at my desk for a long time. This also happened when I was on oxycodone. It was worse then, if I recall.


Top
 Profile  
 
Our Sponsors
 Post subject: Interesting
PostPosted: Sat Jun 02, 2012 7:43 pm 
Offline
Power Poster
Power Poster
User avatar

Joined: Wed May 30, 2012 9:31 pm
Posts: 45
Location: Rochester
Thanks for the advice.

I will have to talk to my Doctor and ask if a diuretic pill might help with the swelling. I've never considered that as an option. Also, it may help with urinary retention caused by Suboxone which I sometimes suffer. Thanks!



KeefSom


Top
 Profile  
 
 Post subject:
PostPosted: Sat Jun 02, 2012 10:33 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Thu Jul 15, 2010 5:08 am
Posts: 1503
My nan's in hospital right now with the same thing. Massive swollen legs and fluid in the lungs. It's not looking good.

See your doctor it could be really bad.


Top
 Profile  
 
 Post subject:
PostPosted: Sun Jun 24, 2012 11:15 pm 
Offline
Super Poster
Super Poster
User avatar

Joined: Thu Aug 25, 2011 9:44 am
Posts: 164
Same problem here. I'm on 8mg a day for about 3 months now. Mine is mostly in my hands, I can't even wear my wedding band anymore. It has gotten worse this past month. I guess I should mention it when I go back to doc this week. I also have the painful joints I read about in another post on this same board. I wonder if they are connected? My knees are killing me since I started subs...well, it actually didn't start till about the second month.


Top
 Profile  
 
 Post subject:
PostPosted: Mon Jun 25, 2012 10:10 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Sun Feb 19, 2012 10:52 pm
Posts: 519
Location: CA
Yes, please let us know what your doctor says if you ask him about the pain in your knees and swelling. My knees hurt in the back and are really swollen sometimes. This didn't happen until I was on sub for a couple months. Then it went away after a few weeks, but it comes back every once in a while for a couple days, and I'm on the same dose every day.

Hope your appt goes well with your drug test. Sorry you are stressing about the Tramadol issue. :?


Top
 Profile  
 
 Post subject:
PostPosted: Thu Jul 05, 2012 2:22 am 
Offline
Average Poster
Average Poster

Joined: Tue Dec 01, 2009 12:29 am
Posts: 27
For the first time in about 3 years I've gone more than 36 hours without any buprenorphine. For three years since starting them my ankles and shins have been swollen beneath the knee, non stop.

In the last 12 hours they are now almost back to normal after three years. I think this rules out confirmation bias.
I predict when I get my refill tomorrow morning the swelling will return.

I've also noticed my hands and arms are not getting that prickly asleep feeling from laying in bed or sitting in the same position for too long. I wonder what it is about buprenorphine that effects the circulation, and why it seems to not be a common side effect.


Top
 Profile  
 
 Post subject:
PostPosted: Thu Jul 05, 2012 2:38 am 
Offline
Average Poster
Average Poster

Joined: Tue Dec 01, 2009 12:29 am
Posts: 27
I would add I also had a leg injury last summer, a small scrape the developed cellulitis. At the ER they gave me an ultrasound on the leg since it was particularly red and swollen to rule out a clot. I've been afraid it's due to clotting, which hasn't helped my panic disorder.

It makes me wish there were some way to avoid this, but the buprenorphine gave me my life back.


Top
 Profile  
 
   
 Post subject:
PostPosted: Mon Jul 09, 2012 12:35 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Sun Feb 19, 2012 10:52 pm
Posts: 519
Location: CA
Virtualoklahoman wrote:
I've also noticed my hands and arms are not getting that prickly asleep feeling from laying in bed or sitting in the same position for too long. I wonder what it is about buprenorphine that effects the circulation, and why it seems to not be a common side effect.


When I first got on sub, my #1 complaint regarding side effects was the constipation. Now it is this prickly fleeling that I get every single night...all night long. Every time I wake up throughout the night, one or both of my arms are numb and tingling. It keeps me awake, and even wakes me up if I am sleeping. It interrupts my sleep all night long. I am so frustrated over this! I have never experience it like this before. It has happened in the past, just once in a great while when I would sleep on my arm or something, or if I'd sit on one of my feet for a long time. But this happens to me now when I'm not even cutting off the circulation to my arms.

I feel like my sleep has finally returned to normal, after 2 decades of having abnormal sleep cycles, and now this is the only thing keeping me from going back to sleep, and it is so very annoying. It's not the actual tingling that pisses me off...it's the fact that it is waking me up constanly, which results in me being tired and grumpy all day, and unable to focus at certain times in the day when I get really sleepy, all from lack of sleep.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 10 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group